White Man Faces Discrimination After Medication Darkened His Skin Color

White Man Faces Discrimination, Called Racial Slur After Reaction To Antidepressant Darkened His Skin Color

A white man has faced discrimination after medication he was taking inexplicably darkened his skin tone, his wife said in a series of viral videos posted to TikTok.

Emily Monk originally posted a video last week, where she detailed her husband Tyler’s bizarre medical issue following a diagnosis for depression and anxiety back in January 2021.

He was prescribed medication to treat the mental health disorders, and by March of that year, his skin tone began changing to a gray-ish blue color.

Antidepressant Medication Turned White Man’s Skin Dark, Wife Says

By the end of the year, his skin had turned into a dark blackish color, as photos show, with his face, ears, neck, arms and other parts of the body not shielded by clothing from the sun.

“None of the specialists know why his body reacted this way to the medicine,” she said. “He wants to know if this has happened to anyone else

@emymonk4

Medication turned him grey!! #depressionanxiety #medication #medicalmystery #fyp #DoritosDareToBeBurned #mentalhealthmatters #doctorsoftiktok

♬ original sound – Emily Monk

Wife Says Husband Was Called ‘N Word’ At Work After Skin Darkening Reaction From Medicine

His wife says that ever since his skin tone has darkened, he has faced discrimination and “actually does get treated different,” she said in a followup video.

Followers had noted that his experience could make for a good social experiment regarding race and skin tone, to which Emily went on to say her caucasian husband was recently called the ‘n word’ while at work.

“He was called the ‘n word’ the other day while pumping gas, just minding his own business while he was at work,” she said in a followup TikTok video. “A lot of people are like ‘why are you that color? what’s wrong with you?’ So yeah, he actually does get treated different.”

@emymonk4

Replying to @jordynn.nicholson in short, yes he does. #mentalhealthmatters #fyp #silversurfer #research #medicaltiktok #medication #reactions

♬ original sound – Emily Monk

When asked what the medication her husband took that made his skin color react the way it did, Emily answered fluoxetine, which is generic for Prozac.

Antidepressant Drug Reactions Can Result In Hyperpigmentation Of Skin, Studies Show

It has been reported that antidepressant drug reactions can result in the hyperpigmentation of the skin by way of melanin synthesis, according to the National Library of Medicine.

The organization writes that drug-induced pigmentation is a form of abnormal skin pigmentation that is caused by drugs through several different mechanisms. Several drugs have associations with pigmentation, including cytotoxic agents, analgesics, anticoagulants, antimicrobials, antiretrovirals, metals, and antiarrhythmic medications, according to the website.

(Courtesy of TikTok)

Emily added that as of yesterday, he is still getting darker, and produced an image of him at a family function showing him nearly completely brown in skin tone.

Tyler himself took to one of his wife’s TikTok videos to answer her followers most asked questions: why did he continue to take the medication once it turned his skin color?

He said he stopped taking the medication immediately after noticing the pigment changes to his skin, and added that it happened fast because he was “only on the medicine for a few weeks.”

RELATED STORIES

Become A Roommate!
Become A Roommate!
TSR Logo

The Latest Tea Sent Daily